MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of a depressed atellica im thcg result which was discordant relative to repeat testing.No issues were identified with quality control (qc) results or assay calibration at the time of the observation, and no instrument issues or errors were associated.The interpretation of results section of the atellica im thcg instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens is investigating.
 
Event or Problem Description
The customer reports observation of a depressed atellica im total hcg (thcg) result for one patient which was discordant relative to repeat testing.Thcg reagent lot 352 was in use.An initial low thcg result was obtained for the affected patient.This result was not reported to the physician.The patient¿s serum sample was sent to another laboratory for repeat testing using the same method on another atellica im analyzer.Repeat testing produced reproducibly higher results, which were considered believable.An additional test was performed in another laboratory, confirming the higher results; this final result was accepted as correct.There are no allegations of patient harm or other adverse consequences in association with the observed discordance.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of a depressed atellica im total hcg (thcg) result for one patient which was discordant relative to repeat testing.Repeat testing of the sample using the same method on two instruments produced consistently higher results; the initial low result was not reproduced.The instrument¿s system event log did not indicate any errors.It is noted that the same thcg reagent pack which had produced the discordant result was used over two days without any other discordant observations.Assay calibration and quality control (qc) results did not demonstrate any issues.Replicate testing of another sample, across multiple reagent packs and recalibrations, did not demonstrate any outlier results.On the basis of the observed qc results and the absence of issues with other samples, reagent problems were effectively ruled out.The issue was isolated to one sample and not reproducible.Based on the available information, the cause of the discordant result is consistent with a sample integrity issue.No systemic product problem was identified.The customer is operational, and no further action is required.

Brand Name
ATELLICA IM TOTAL HCG (THCG)
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key18543345
Report Number1219913-2024-00010
Device Sequence Number7922944
Product Code DHA
UDI-Device Identifier00630414600024
UDI-Public00630414600024
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K192790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2024
Device Model NumberN/A
Device Catalogue Number10995689
Device Lot Number352
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer02/22/2024
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date02/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale